|quality of life
Jul 3, 2001
Hey Doc Does treatment of mild anemia really improve the quality of one's life? My nurse practitioner say's no -- only if the anemia is so severe that I need a blood transfusion. I'm not sure she even knows what treatment is available other than transfusions. My Trizivir is working OK except I'm really tired. Lab work shows hemoblobin dropping out of normal range. If I had more energy life would be easier. Is there anything I can have my nurse practitioner read about this? Should I change my cocktail? VL just went nondetec. Thanks for being such a wonderful reasource. Wish you lived here -- I'd be your patient in a New York minute. party pooper
Response from Dr. Frascino
Hey Party Pooper,
A New York minute? Hmmm, do you live in the Big Apple? Love that city, but, alas, I'm on the other coast.
I really hate to contradict your nurse practitioner, but in this case, she's wrong. Sounds like you are becoming anemic with your hemoglobin dropping out of the normal range since you began Trizivir. This is most likely due to the AZT component of that drug. The good news is that your viral load is non-detectable. You have 2 choices: Change your regimen or treat the anemia. If you like the convenience of Trizivir and other causes of your anemia have been ruled out, you should try treatment with Procrit. Procrit stimulates the production of new red blood cells. Clinical trials have repeatedly demonstrated its efficacy in improving hemoglobin levels, energy levels, and overall quality of life. I would suggest you have your provider read "Epoetin alfa therapy for anemia in HIV-infected patients: impact on quality of life" in the International Journal of STD & AIDS 2000; volume II, pages 659-665. I was one of the primary authors on that paper that clearly demonstrated the improvement in quality of life for HIV-infected patients with mild to moderate anemia treated with Procrit. If your nurse practitioner seems unfamiliar with this therapy, ask to see the HIV-specialist-physician supervising his/her work and discuss it with him or her.
Lucy Ricardo might think that since you "pop out at parties," you need Vitametavegamin, but I think perhaps all you need is to have your anemia treated!
- Blowjob From A Prostitute Do I Need To Get Tested For AIDS
- Burning Red Spots After Giving Oral Sex What Are The Chances Of HIV
- Itchy Balls After Sucking Penis Sign Of HIV AIDS
- Painful Ejaculation After Fisting Worried I Have HIV
- Rectal Bleeding After Lap Dance Worried I Have HIV
- Sore On Penis After Touching Sperm Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.